MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X412H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a pelvic floor reconstruction on (b)(6) 2018 and suture was used.During the procedure, the suture broke.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.A labeled winding former with a re-parked needle/suture piece was returned for analysis.During the visual inspection of sample, the swage and attachment area were as expected.Marks were observed on the body needle appears to be by use of a surgical instrument.The suture piece present body fluids along of strand, also the end of suture present elongation and damaged (cut) appears to be by use of a surgical instrument were observed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The sample was tested by knot tensile strength and the result was above the minimum individual strength requirement.Due to the sample condition, the assignable cause of performance breakage suture, suggests an improper handling of the sample.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7264576
Report Number2210968-2018-70818
Device Sequence Number1316699
Product Code GAT
UDI-Device Identifier10705031057234
UDI-Public10705031057234
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberX412H
Device Lot NumberJJB275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1